MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Tachycardia (2095)
Type of Reportable Event Serious Injury
Event or Problem Description
The article "early spontaneous closure of large arterial ducts in two term neonates with ebstein anomaly after failed attempts of transcatheter closure" was reviewed.The research article presents a case study of a 9 day old female patient with with ebstein¿s anomaly of the tricuspid valve and a significant arterial duct.The pulmonary end of the arterial duct was 6.3mm, and the length was 8.9mm.An 8mm amplatzer vascular plug ii was chosen to close the arterial duct using a 5f jr 3.0 launcher coronary guide catheter (manufacturer: medtronic).A residual shunt was observed and the device was not stable in the defect, so the device was removed prior to release from the delivery cable.The catheter was exchanged to 6f, during which the patient experienced two episodes of ventricular tachycardia.A cardioversion was required.A 10mm amplatzer vascular plug ii was then attempted for implant, but the delivery was laborious.The procedure was aborted due to access-related bleeding noted.Two days following the procedure, there was a spontaneous complete ductal closure, and the patient had a good final clinical outcome.The primary author of the article is raymond n.Haddad, hôpital universitaire necker-enfants malades, 149, rue de sèvres, 75015, paris, france.The correspondence email is raymondhaddad@live.Com.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Additional Manufacturer Narrative
As reported in a research article, an event of residual shunt and ventricular tachycardia was reported.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The use of the device in a position not recommended in the instructions for use could have contributed to the reported event.Please note, per the instructions for use, "the safety and effectiveness of this device for cardiac uses (for example, patent ductus arteriosus or paravalvular leak closures) and neurological uses have not been established.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16704485
Report Number2135147-2023-01533
Device Sequence Number5719398
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age9 DA
Patient SexFemale
Patient Weight3 KG